| Model Number |
9000G |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/11/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The following information was requested, but unavailable: "what tissue was being approximated/ sutured? no further information is available.Lot number? no further information is available.Was there any adverse patient outcome? there were no adverse consequences to the patient.Patient condition? no further information is available.
Event or Problem Description
It was reported that a patient underwent an ophthalmic procedure on (b)(6) 2022 and suture was used.During the procedure, the suture broke.There were no patient consequences reported.Additional information was requested.
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 5/5/2022.H3 investigational summary: the product was returned to ethicon inc for evaluation.Visual inspection evaluation was conducted on the returned device.Visual analysis of the returned sample determined that a empty folder, a detached needle and needle/suture piece of product code 9000g were received for evaluation, the swage and attachment area was noted to be as expected, the suture piece was observed with marks on the surface and the end was cut appears to be by use of the surgical instrument.The condition of the sample received indicates improper handling of the device.As with any device, care should be taken to avoid damage to the strand when handling.Avoid the crushing or crimping action of the surgical instruments, such as needle holders and forceps.The manufacturing records couldn't be reviewed as the batch number is unknown.It should be noted that as part of our quality process, each batch is randomly inspected and functionally tested during manufacturing to ensure the device meets the required specifications prior to shipment.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.